Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 80, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2025, 6:37 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2025, 6:37 PM MDT (00:37 UTC)
- Expired
- Jun 12, 2025, 7:15 PM MDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 166 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:53 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.6 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
407
WUUS53 KLBF 130037
SVRLBF
NEC049-069-130115-
/O.NEW.KLBF.SV.W.0080.250613T0037Z-250613T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
637 PM MDT Thu Jun 12 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southern Garden County in the Panhandle of Nebraska...
Deuel County in the Panhandle of Nebraska...
* Until 715 PM MDT.
* At 635 PM MDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Lisco to 12 miles east of
Gurley to 7 miles north of Twin Buttes, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Chappell, Oshkosh, Big Springs, Lewellen, Lisco, Barton, Rackett,
Dogtown Flats, Intersection of Highway 27 and 9 Mile Road, Ash
Hollow State Historical Park, Richardson Lake, Mount Vernon,
Goldeneye State Wildlife Management Area, Adams Flats, Bluewater
Battlefield State Historical Park, Windlass Hill, and Sugar Loaf
Hill.
This includes the following highways...
Highway 92 between mile markers 115 and 117.
Interstate 80 in Nebraska between mile markers 78 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4168 10264 4171 10210 4130 10207 4100 10208
4100 10261 4139 10261 4140 10264
TIME...MOT...LOC 0035Z 271DEG 34KT 4159 10275 4133 10274 4102 10281
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Taylor1 follow-up statement
444
WWUS53 KLBF 130106
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
706 PM MDT Thu Jun 12 2025
NEC049-069-130116-
/O.EXP.KLBF.SV.W.0080.000000T0000Z-250613T0115Z/
Garden NE-Deuel NE-
706 PM MDT Thu Jun 12 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GARDEN AND DEUEL
COUNTIES WILL EXPIRE AT 715 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4168 10264 4171 10210 4130 10207 4100 10208
4100 10261 4139 10261 4140 10264
TIME...MOT...LOC 0106Z 284DEG 33KT 4159 10242 4133 10241 4102 10248
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:46 PM MDT, 51 minutes earlier. Its key messages:
- A Slight Risk (Level 2 of 5) for severe thunderstorms this evening west of a Bassett through Ogallala line, with wind and hail the primary concerns.
- A Slight Risk (Level 2 of 5) for severe thunderstorms Friday, mainly west of a Merriman through Callaway line, with wind and hail the primary concerns.
- A Marginal Risk for severe thunderstorms on Saturday across all of western and north central Nebraska, with wind and hail the primary concerns.
- The upper level pattern and surface front remaining over the region will up a general pattern for near to above average temperatures and near daily shower and thunderstorm chances through at least Tuesday of next week.
Area forecast discussion, Jun 12, 5:46 PM MDT, 51 minutes before
Area Forecast Discussion National Weather Service North Platte NE 646 PM CDT Thu Jun 12 2025 .KEY MESSAGES... - A Slight Risk (Level 2 of 5) for severe thunderstorms this evening west of a Bassett through Ogallala line, with wind and hail the primary concerns. - A Slight Risk (Level 2 of 5) for severe thunderstorms Friday, mainly west of a Merriman through Callaway line, with wind and hail the primary concerns. - A Marginal Risk for severe thunderstorms on Saturday across all of western and north central Nebraska, with wind and hail the primary concerns. - The upper level pattern and surface front remaining over the region will up a general pattern for near to above average temperatures and near daily shower and thunderstorm chances through at least Tuesday of next week. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 310 PM CDT Thu Jun 12 2025 A surface trough from north central Colorado into western Cherry County, as well as a stationary front across the northern Panhandle east to just north of Cherry County will be a focus for thunderstorms development late this afternoon/early evening. The HREF mean MUCAPEs as high as 2000-2500 J/kg will be focused along these boundaries, with 25-30kts of deep layer wind shear. Storms, initially isolated will become scattered with clusters of storms as they move east this evening. Models dissipate the activity after midnight, east of Highway 83 into central Nebraska. A Slight Risk (Level 2 of 5) for areas west of a Bassett through Ogallala line this evening. The main threats are large hail and damaging wind gusts with the strongest storms. A tornado is possible near the surface front in the Pine Ridge area. For Friday into Friday night, a backdoor cold front will bring winds to the east and southeast during the afternoon. This will bring cooler highs from the low to mid 80s, with upper 80s to near 90s in the southwest. Dewpoints will be higher in the low to mid 60s. The surface front will become nearly stationary over north central Nebraska, as surface low pressure extends from central Wyoming to along the Colorado Front Range. SBCAPEs from 2000 to 3500 J/kg by late afternoon across western Nebraska prior to any convection. The increase in instability and higher deep layer shear from 25 to 35kts, will be more favorable for severe storms. Also, conditions appear favorable for potential MCS development across the western Sandhills and southwest Nebraska, as shown by some of the CAMs members. The main severe weather concerns are damaging wind gusts, especially if the linear convection is realized, as well as large hail. However, with the enhanced southeasterly low level flow and higher dewpoints, the potential for a tornado exists from the southeast panhandle into southwest Nebraska. There is a Slight Risk (Level 2 of 5) for areas mainly west of a Merriman through Callaway line, with a Marginal Risk to the east. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 310 PM CDT Thu Jun 12 2025 Warmer air returns Saturday, with surface winds becoming southerly and the surface front lifting north into southwest South Dakota through northeast Nebraska. High 90 to 95 return to the area with dewpoints mostly in the mid 60s. A Marginal Risk is in place across all of western and north central Nebraska and much of surrounding region. An upper level disturbance will cross the upper ridge axis Saturday night. Storms are expected to be at least scattered, with 40-60 POPs across the entire forecast area. Slightly cooler behind this disturbance Sunday from the upper 80s to around 90. Cooler in the 80s Tuesday into Wednesday as an upper trough crosses the Northern and Central Plains. Chances of showers and thunderstorms continue Sunday through Tuesday, with warmer and drier conditions expected Wednesday and Thursday. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 639 PM CDT Thu Jun 12 2025 Scattered thunderstorms expected through the evening, thunderstorms may have heavy rain, hail and erratic strong winds at time, with IFR or lower conditions at times. SFC winds outside of the thunderstorms will be out of the south around 15 kts with gust up to 25 kts this evening, then becoming light around 6 kts or less overnight and will shift for areas across the northern Sandhills out of the north, but will stay southerly elsewhere overnight. Cigs will lower Friday morning with MVFR condition, cigs will lift by afternoon and VFR conditions will return. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Gomez
Hazardous weather outlook, Jun 12, 3:21 PM MDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 421 PM CDT Thu Jun 12 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-132130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 421 PM CDT Thu Jun 12 2025 /321 PM MDT Thu Jun 12 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Scattered severe thunderstorms are expected this evening across portions of north central into western Nebraska. The threat is generally west of a line from Ogallala to Butte. Damaging winds and large hail are the main severe weather threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered severe thunderstorms are again expected later Friday across western and north central Nebraska. The main threat area is along and west of a line from Merriman to Callaway. The main risks will again be damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed. Taylor
In the hours before
Local storm report, Jun 12, 5:15 PM MDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
615 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Tstm Wnd Gst 1 S Valentine 42.86N 100.55W
06/12/2025 M67 MPH Cherry NE ASOS
&&Local storm report, Jun 12, 5:23 PM MDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
623 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Hail Valentine 42.88N 100.55W
06/12/2025 E1.75 Inch Cherry NE Storm Chaser
&&Local storm report, Jun 12, 5:39 PM MDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
639 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM Hail Valentine 42.88N 100.55W
06/12/2025 E1.25 Inch Cherry NE Park/Forest Srvc
&&Local storm report, Jun 12, 6:05 PM MDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
705 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM Hail 9 N Wood Lake 42.77N 100.27W
06/12/2025 E1.50 Inch Cherry NE Public
&&Special weather statement, Jun 12, 6:22 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
622 PM MDT Thu Jun 12 2025
NEZ022-056-130100-
Deuel NE-Garden NE-
622 PM MDT Thu Jun 12 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN GARDEN AND WESTERN DEUEL
COUNTIES THROUGH 700 PM MDT...
At 622 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northeast of The Intersection Of
Highway 385 And 92 to near Sunol. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chappell, Lisco, Crescent Lake National Wildlife Refuge, Richardson
Lake, Mumper, Mount Vernon, and Sugar Loaf Hill.
This includes Interstate 80 in Nebraska between mile markers 78 and
91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska.
&&
LAT...LON 4189 10238 4100 10236 4100 10261 4139 10261
4140 10264 4174 10264 4175 10267 4177 10268
4186 10268
TIME...MOT...LOC 0022Z 265DEG 35KT 4176 10280 4108 10278
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPHLocal storm report, Jun 12, 6:23 PM MDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
723 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Flash Flood Valentine 42.87N 100.55W
06/12/2025 Cherry NE Storm Chaser
Report of street flooding in several
locations in Valentine.
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:14 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 12, 6:22 PM MDT | Special Weather Statement | LBF | Garden | 38 min |
| Jun 12, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jun 12, 6:54 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Jun 12, 7:07 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Thomas | 53 min |
| Jun 12, 7:40 PM MDT | Special Weather Statement | LBF | Arthur, Deuel, Garden, Grant | 65 min |
| Jun 12, 7:43 PM MDT | Special Weather Statement | LBF | Grant | 47 min |
| Jun 12, 8:11 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, McPherson | 34 min |
| Jun 12, 8:21 PM MDT | Special Weather Statement | LBF | Keith, Perkins | 54 min |
| Jun 12, 8:25 PM MDT | Special Weather Statement | LBF | Chase | 65 min |
| Jun 12, 8:44 PM MDT | Special Weather Statement | LBF | Arthur, Grant | 46 min |
| Jun 12, 10:34 PM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.